# SDR 2009FA0000366

- Difficulty date: May 5, 2009
- Submitted: May 5, 2009
- Operation: General aviation
- Aircraft: N208JW
- Make and model: Cessna 208
- Aircraft serial: 20800166
- Engine: Pwa PT6A114
- System (JASC): 7250 · Turbine Section
- Part: Turbine
- Condition: Failed
- Location: Engine
- Stage of operation: LD
- How discovered: O
- Nature of condition: M, A
- Precautionary procedure: O

## Discrepancy

ON LANDING THE PILOT SAID HE HEARD A POP AND THE ENGINE STARTED TO SPOOL DOWN.  HE PULLED OFF THE RUNWAY AND STOPPED BUT THEN SAW SMOKE COMING FROM THE EXHAUST AND THOUGHT IT WAS RESIDUAL FUEL. HE THEN MOTORED THE ENGINE AND THE SMOKE TURNED BLACK.  HE CALLED THE FBO AND THEY EXTINGUISHED THE FIRE.  A VISUAL INSPECTION OF THE ENGINE REVEALED THAT IT EXPERIENCED AN OVERTEMP CONDITION AND THE TURBINE BLADES WERE MELTED.  PARTS OF TURBINE BLADES WERE FOUND ON THE RUNWAY WHERE THE PILOT HAD JUST LANDED.  THE ENGINE HAD ONLY 5 HOURS TIME SINCE A MAJOR OVERHAUL.
